# Public Map Input Sessions: Oct 21-23, 2021

**Background:** The California Citizens Redistricting Commission will hold Public Map Input Sessions on Oct 21-23, 2021 to allow for presentations of multi-district plans by the public. Presentations will provide an opportunity to showcase submitters' ideas, potential solutions and specific district boundaries. Some of these plans will only be partial plans covering part of the state, while others may cover the entire state resembling full draft plans. The Commission will host

### **Overview/Public Guidance for Presentations:**

- Stay within allotted time
- Presentations will be virtual
- Appointments are required
- Maps and written narratives must be submitted in advance
- Presentations should provide overview of process and decision making when creating maps
- Maps should be submitted via shapefile and PDF to the CRC or by using Draw My CA Districts (online redistricting tool) or Draw My CA Plugin for QGIS (desktop GIS software)

Small Submission	1-3 district maps	Up to 5 minutes and 1 min Q/A
Medium Submission	More than 4 district maps but not a Statewide map (this option is intended for regional submissions such as "Los Angeles" "Central Valley" or "Bay Area")	Up to 12 minutes and 3 min Q/A
Large Submission	<b>One Statewide map</b> (this option is intended for maps of single type of district, for example a statewide map of Assembly districts)	Up to 25 minutes and 5 min Q/A
Extra Large Submission	<b>More than one Statewide map</b> (this option is intended for maps of more than one type of district, for example statewide maps for Assembly, Senate and Congressional districts)	Up to 38 minutes and 7 min Q/A

### Appointment Options:

# Appointment and Meeting Timeline:

9/27/21 at 9am	<b>Open up appointment request form on CRC Website.</b> The public would include what type of appointment they are requesting
10/6/21 at 5pm	Appointment sign up closes.
On or before 10/11/21 at 5pm	<ul> <li>Public maps and accompanying reports must be submitted to CRC in order to receive an appointment timeslot.</li> <li>Submission ID numbers from maps created in Draw My CA Districts (online redistricting tool) and Draw My CA Plugin for QGIS (desktop GIS software) must be submitted via email to <u>votersfirstact@crc.ca.gov</u>.</li> <li>Maps not created in the Redistricting tools should be submitted as a shapefile and PDF via email to <u>votersfirstact@crc.ca.gov</u>.</li> </ul>
10/15/21 at 5pm	CRC to update the public with the final appointment schedule and assigned timeslots. Waitlist will be created if necessary and those on the waitlist will be notified.
10/20/21	Zoom links will be sent to registered participants.
10/21 to 10/23/21	Public Map Input sessions.

#### Subcommittee Recommendations:

- The public will not be able to share their screens during the public mapping sessions.
- The Commission will need to approve presentation timeframes outlined above (i.e. 5 min, 12 min etc).
- Presentations will be by appointment only.
- Failure to provide missing documents will result in loss of appointment.
- Presentations will cease at the end of allotted time. Chair facilitates any follow up questions.
- Speaker is an individual, not an organization. One speaker per presentation per meeting. The Government Code allows the Commission to create reasonable regulations in how to efficiently run meetings.

# Schedule for Oct 21 - 23, 2021:

Thursday, October 21st: 11:00am - 6:00pm		
Time	Description	
11:00-11:10am	Call to order, Roll call	

11:10-12:30pm	Session I Appointments (80 min available)
12:30-1:00pm	Break
1:00-2:30pm	Session II Appointment (90 min available)
2:30-2:45pm	Lunch Break
2:45-4:15pm	Session III Appointment (90 min available)
4:15-4:30pm	Break
4:30-6:00pm	Clarification to line drawers; open lines for general public comment (2 min, close lines at 6:00pm but stay on until all comments have been taken)

Friday October 22nd: 9:30am - 4:30pm		
Time	Description	
9:30-9:40am	Call to order, Roll call	
9:40-11:00am	Session I Appointments (80 min available)	
11:00-11:15am	Break	
11:15am- 12:45pm	Session II Appointments (90 min available)	
12:45-1:15pm	Break	
1:15-2:45pm	Session III Appointments (90 min available)	
2:45-3:00pm	Break	
3:00-4:30pm	Clarification to line drawers; open lines for general public comment (2 min, close lines at 4:30pm but stay on until all comments have been taken)	

Saturday October 23nd: 9:30am - 4:30pm			
Time	Description		
9:30-9:40am	Call to order, Roll call		
9:40-11:00am	Session I Appointments (80 min available)		
11:00-11:15am	Break		
11:15am-12:45pm	Session II Appointments (90 min available)		
12:45-1:15pm	Lunch Break		

1:15-2:45pm	Session III Appointments (90 min available)
2:45-3:00pm	Break
3:00-4:30pm	Clarification to line drawers; open lines for general public comment (2 min, close lines at 4:30pm but stay on until all comments have been taken)